Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Tampa Bay, FL

January 1, 20086 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 1, 2008, 1:16 PM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 1:16 PM EST (18:16 UTC)
In effect from
Jan 2, 2008, 11:00 AM EST
Expired
Jan 2, 2008, 7:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 011816
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
116 PM EST TUE JAN 1 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER PORTIONS
OF THE NATURE COAST...

...VERY DRY AND GUSTY CONDITIONS EXPECTED ON WEDNESDAY
AFTERNOON...

.STRONG COLD AIR ADVECTION WILL USHER A DRY AIRMASS AND GUSTY
WINDS ON WEDNESDAY.

FLZ039-042-043-020630-
/O.UPG.KTBW.FW.A.0002.080102T1700Z-080102T2300Z/
/O.NEW.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/
/O.CON.KTBW.FW.W.0001.000000T0000Z-080101T2200Z/
LEVY-CITRUS-SUMTER-
116 PM EST TUE JAN 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

NORTHWESTERLY WINDS REACHING THE 15 TO 25 MPH RANGE WITH HIGHER
GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW CRITICAL
LEVELS TO BRING RED FLAG WARNING CONDITIONS THIS AFTERNOON.

ON WEDNESDAY...STRONG COLD AND DRY AIR ADVECTION WILL KEEP RELATIVE
HUMIDITY VALUES BELOW CRITICAL LEVELS FROM LATE WEDNESDAY MORNING
AND THROUGH THE EARLY EVENING HOURS. ALSO...GUSTY WINDS WILL
CONTINUE THROUGH THE DAY

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ048>052-055>057-060>062-065-020630-
/O.UPG.KTBW.FW.A.0002.080102T1700Z-080102T2300Z/
/O.NEW.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/
HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
116 PM EST TUE JAN 1 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A MUCH DRIER AIRMASS WILL MOVE OVER THE STATE ON WEDNESDAY
WITH RELATIVE HUMIDITY VALUES REACHING CRITICAL LEVELS BY THE LATE
MORNING HOURS. ALSO...GUSTY WINDS ARE EXPECTED TO REMAIN OVER THE
AREA THROUGH WEDNESDAY EVENING. THIS FACTORS WILL ENSURE RED FLAG
WARNING CONDITIONS FOR EXTENDED PERIODS OF TIME THROUGH THE EARLY
EVENING HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
4 follow-up statements
000 
WWUS82 KTBW 011828
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
128 PM EST TUE JAN 1 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER PORTIONS OF
THE NATURE COAST...

...VERY DRY AND GUSTY CONDITIONS EXPECTED ON WEDNESDAY AND
THURSDAY AFTERNOON...

.STRONG COLD AIR ADVECTION WILL USHER A DRY AIRMASS AND GUSTY
WINDS ON WEDNESDAY AND REMAINING IN PLACE THROUGH THURSDAY 
AFTERNOON.

FLZ039-042-043-020630-
/O.NEW.KTBW.FW.A.0003.080103T1700Z-080103T2300Z/
/O.CON.KTBW.FW.W.0001.000000T0000Z-080101T2200Z/
/O.CON.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/
LEVY-CITRUS-SUMTER-
128 PM EST TUE JAN 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM
TO 6 PM EST WEDNESDAY. 

NORTHWESTERLY WINDS REACHING THE 15 TO 25 MPH RANGE WITH HIGHER
GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW CRITICAL
LEVELS TO BRING RED FLAG WARNING CONDITIONS THIS AFTERNOON.

ON WEDNESDAY...STRONG COLD AND DRY AIR ADVECTION WILL KEEP
RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS FROM LATE
WEDNESDAY MORNING AND THROUGH THE EARLY EVENING HOURS. ALSO...
DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE THROUGH THURSDAY
AFTERNOON. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ048>052-055>057-060>062-065-020630-
/O.NEW.KTBW.FW.A.0003.080103T1700Z-080103T2300Z/
/O.CON.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/
HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
128 PM EST TUE JAN 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO
6 PM EST WEDNESDAY. 

A MUCH DRIER AIRMASS WILL MOVE OVER THE STATE ON WEDNESDAY WITH
RELATIVE HUMIDITY VALUES REACHING CRITICAL LEVELS BY THE LATE
MORNING HOURS. ALSO...GUSTY WINDS ARE EXPECTED TO REMAIN OVER THE
AREA THROUGH WEDNESDAY EVENING. THIS FACTORS WILL ENSURE RED FLAG
WARNING CONDITIONS FOR EXTENDED PERIODS OF TIME THROUGH THE EARLY
EVENING HOURS. SIMILAR SCENARIO IS AGAIN EXPECTED ON THURSDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 020647
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
147 AM EST WED JAN 2 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER ALL OF
WEST CENTRAL AND SOUTHWEST FLORIDA...
...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR
ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA...


FLZ039-042-043-048>052-055>057-060>062-065-022030-
/O.EXT.KTBW.FW.W.0002.080102T1600Z-080103T0000Z/
/O.EXT.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
147 AM EST WED JAN 2 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW
35 PERCENT AND WINDS GREATER THAN 15 MPH...
...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES 
BELOW 35 PERCENT AND WINDS NEAR 15 MPH...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

A MUCH DRIER AIRMASS WILL MOVE OVER THE STATE ON TODAY WITH
RELATIVE HUMIDITY VALUES REACHING CRITICAL LEVELS BY THE LATE
MORNING HOURS. ALSO...GUSTY WINDS ARE EXPECTED TO REMAIN OVER THE
AREA THROUGH WEDNESDAY EVENING. THESE FACTORS WILL ENSURE RED FLAG
WARNING CONDITIONS FOR EXTENDED PERIODS OF TIME THROUGH THE EARLY
EVENING HOURS. A SIMILAR SCENARIO IS AGAIN EXPECTED ON THURSDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 021839
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
139 PM EST WED JAN 2 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER ALL OF WEST
CENTRAL AND SOUTHWEST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT
FOR THURSDAY AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST
FLORIDA...

FLZ039-042-043-048>052-055>057-060>062-065-031200-
/O.CON.KTBW.FW.W.0002.000000T0000Z-080103T0000Z/
/O.CON.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
139 PM EST WED JAN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

A DRY AIRMASS HAS MOVED OVER THE STATE TODAY. RELATIVE HUMIDITY
VALUES ARE ALREADY BELOW 35 PERCENT ACROSS MUCH OF WEST CENTRAL
FLORIDA...MAINLY EAST OF INTERSTATE 75. GUSTY WINDS WILL ALSO REMAIN
OVER THE AREA THROUGH THIS EVENING. AS SUCH...RED FLAG WARNING
CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A
SIMILAR SCENARIO IS EXPECTED AGAIN ON THURSDAY...THUS A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 030011
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
711 PM EST WED JAN 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA...

FLZ039-042-043-048>052-055>057-060>062-065-031230-
/O.EXP.KTBW.FW.W.0002.000000T0000Z-080103T0000Z/
/O.CON.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
711 PM EST WED JAN 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA FOR THURSDAY
WITH GUSTY WINDS RETURNING IN THE LATE MORNING AND AFTERNOON.
AFTERNOON RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED TO FALL
BELOW 35 PERCENT FOR AROUND 4 HOURS ON THURSDAY. THE GUSTY WINDS
WILL FURTHER EXACERBATE THE SPREAD OF ANY FIRE THAT MAY START.
THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 4:00 AM EST, 9 hours 16 minutes earlier.

Area forecast discussion, Jan 1, 4:00 AM EST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EST TUE JAN 1 2008

.SHORT TERM...TODAY THROUGH THURSDAY. WATER VAPOR SATELLITE
IMAGERY INDICATES A WEAK FRONTAL BOUNDARY LINGERING OVER THE
SUN COAST...AND A BROAD TROUGH OF LOW PRESSURE AFFECTING THE
EASTERN TWO-THIRDS OF THE US. SURFACE OBSERVATIONS INDICATE THE
EXPECTED COLD PUSH IS NOW TRAVELING SOUTHEASTWARD THROUGH NORTHERN
MISSISSIPPI AND ALABAMA. AS EXPECTED...VERY DRY AND COLD AIR IS
FOUND BEHIND THE FRONT...WITH DEWPOINTS DROPPING INTO THE LOWER
20S. AHEAD OF THE FRONT THIS MORNING AREAS OF LOW STRATUS AND
PATCHY FOG HAVE ONCE AGAIN DEVELOPED IN THE MOIST AIRMASS...AND
ISOLATED SHOWERS CONTINUE TO FIRE OVER THE GULF AND THEN ADVECT
NORTHEASTWARD INTO THE AREA. SHOWER ACTIVITY SHOULD TREND
SOUTHWARD TODAY...AND THOSE SHOWERS THAT DEVELOP WILL BE WEAK.
NORTHERLY WINDS WILL MOVE INTO THE AREA AHEAD OF THE MAIN COLD
PUSH THIS MORNING...WITH THE RAPID COOL DOWN EXPECTED TO BEGIN
THIS AFTERNOON. THE COLD AIR WILL ARRIVE ABRUPTLY...WITH GUSTY
WINDS IN THE 15 TO 25 MPH RANGE...AND FALLING TEMPERATURES.

THE COLD AIR AND GUSTY WINDS WILL USHER IN SEVERAL WEATHER
CONCERNS TODAY THROUGH THURSDAY. INITIALLY THE DRY AIR ASSOCIATED
WITH THE FRONT AND THE GUSTY WINDS WILL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS OVER LEVY...CITRUS...AND SUMTER
COUNTIES THIS AFTERNOON. OVERNIGHT...AS THE COLD AIR POURS
IN...FREEZING TEMPERATURES ARE LIKELY OVER
LEVY...CITRUS...HERNANDO...SUMTER...AND NORTHERN PASCO COUNTIES.
ELSEWHERE GUSTY NORTH WINDS WILL HOLD TEMPERATURES UP ABOVE
FREEZING...HOWEVER WINDCHILL VALUES WILL REACH ADVISORY CRITERIA.
THIS MEANS WINDCHILL VALUES WILL BE BELOW 35 DEGREES IN ALL
AREAS...EXCEPT FOR COASTAL ZONES AND LEE COUNTY. NORTHERN COUNTIES
WILL SEE WINDCHILLS AT OR BELOW 20 DEGREES BY EARLY WEDNESDAY
MORNING.

AS THE COLD AIR SLIDES SOUTHWARD OVER THE WARM WATERS OF THE GULF
A DECK OF CLOUDS WILL LIKELY FORM. THIS CLOUD DECK WILL HANG OVER
WESTERN PORTIONS OF PASCO...HILLSBOROUGH...MANATEE...PINELLAS AND
SARASOTA COUNTIES. THE CLOUDS WILL HELP KEEP TEMPERATURES ABOVE
FREEZING IN COASTAL AREAS OVERNIGHT.

WEDNESDAY A SECONDARY PUSH OF COLD AIR WILL ARRIVE AND WINDS WILL
INCREASE ACROSS THE AREA. FIRE WEATHER WILL BE A CONCERN ONCE
AGAIN...AFFECTING ALL AREAS. WINDS WILL BE SOLID SMALL CRAFT
ADVISORY OVER THE GULF AND BAY WATERS...WITH GUSTS TO GALE
STRENGTH EXPECTED DURING THE HEART OF THE AFTERNOON IN OFF-SHORE
WATERS. WINDS WILL FAVOR A NORTH TO NORTHWEST DIRECTION...AND THE
POTENTIAL EXISTS FOR TIDES NEAR 1 FOOT ABOVE NORMAL FOR COASTAL
PORTIONS OF HERNANDO...PASCO...AND PINELLAS COUNTIES. IN ADDITION
HIGH SURF AND BEACH EROSION WILL BE A STRONG POSSIBILITY...AND
WILL BE MONITORING THE WIND STRENGTH AS THE SITUATION UNFOLDS TO
SEE IF ADVISORY PRODUCTS ARE WARRANTED.

WINDS WILL SLACKEN OVERNIGHT WEDNESDAY INTO THURSDAY AND VIRTUALLY
ALL AREAS STAND THE CHANCE TO SEE A FREEZE...WITH NORTHERN AND
INTERIOR LOCATIONS EXPERIENCING A HARD FREEZE. IMMEDIATE COASTAL
AREAS WHERE STRATUS AND WARM SST MAY LINGER MAY MISS THE COLDEST
OF AIR...HOWEVER...THEY WILL CERTAINLY HOVER NEAR FREEZING IN MANY
CASES. ANYONE WITH AGRICULTURAL INTERESTS SHOULD TAKE THIS COLD
WEATHER SCENARIO VERY SERIOUSLY AND TAKE IMMEDIATE ACTION.

.LONG TERM (THURSDAY NIGHT - MONDAY)...THE PERIOD BEGINS WITH RIDGING
ALOFT OVER THE GULF AND SE U.S. AND A SURFACE HIGH OVER VA AND THE
CAROLINAS. THE RIDGING SLOWLY MOVES EAST TO ATLANTIC COASTAL WATERS
BY MON. THE SURFACE HIGH MOVES OUT OVER THE ATLANTIC BUT CONTINUE
TO RIDGE BACK TO THE SE U.S. COAST. THE DEVELOPING RIDGE AXIS TO OUR
NORTH WILL BE THE DOMINATE FACTOR WITH NE FLOW BECOMING MORE
EASTERLY. THIS WILL ALLOW TEMPERATURES TO GO FROM BELOW AVERAGE
FRI...WITH READINGS APPROACHING FREEZING IN THE NORTH...TO AT OR
JUST ABOVE AVERAGE BY MON. THE EASTERLY FLOW GRADUALLY PROVIDES
INCREASING BUT LIMITED MOISTURE AND WITH THE RIDGING ALOFT THE ODDS
OF PRECIPITATION ARE LOW TO NONE.

&&

.AVIATION...IFR AT KTPA & KPIE GIVE WAY TO SOME MVFR AND LOC IFR FROM
KSRQ SOUTH. THESE CONDITIONS WILL CONTINUE UNTIL AROUND SUNRISE. THEN
THE VSBYS/CIGS BEGIN TO IMPROVE THROUGH THE MORNING AS THE FRONT
MOVES DOWN THE COAST LINE WITH ONLY ISOLD SHRA AND WINDS VEERING AND
INCREASING. VFR WORKS IN BEHIND THE FRONT ALTHOUGH THERE WILL BE
SOME BKN STRATOCUMULUS INTO MID TO LATE AFTERNOON.

&&

.MARINE...STRONG NORTHERLY FLOW BEHIND A COLD FRONT WILL BUILD
SEAS AND USHER IN HAZARDOUS CONDITIONS FOR ALL AREAS THIS
AFTERNOON...AND WILL LINGER THROUGH EARLY THURSDAY. NORTH WINDS OF
15 TO 25 KTS WILL BUILD TO 20 TO 30 KT WINDS BY EARLY WEDNESDAY WITH
GALE FORCE GUSTS TO 35 KTS ANTICIPATED IN GULF WATERS MORE THAN 20NM
OFF-SHORE. COASTAL AREAS OF PINELLAS...PASCO...AND HERNANDO COUNTIES
MAY EXPERIENCE HIGH SURF...BEACH EROSION...AND MINOR COASTAL
FLOODING EARLY WEDNESDAY AS THE STRONGEST WINDS AFFECT THE REGION.

&&

.FIRE WEATHER...DRY AND GUSTY CONDITIONS ARE ANTICIPATED AS A COLD
FRONT MOVES THROUGH TODAY...AND COLD AIR POURS IN THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. NORTHERN COUNTIES WILL EXPERIENCE RED
FLAG CONDITIONS THIS AFTERNOON...WHILE ALL AREAS STAND THE CHANCE
OF SEEING RFW CRITERIA WEDNESDAY AFTERNOON. COOL HIGH TEMPERATURES
MAY HOLD RH UP...HOWEVER...WINDS WILL BE GUSTY THROUGHOUT THE
AFOREMENTIONED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  38  51  26 /  20   0   0   0
FMY  75  43  56  29 /  20   0   0   0
GIF  69  37  49  27 /  20   0   0   0
SRQ  71  42  51  29 /  20   0   0   0
BKV  68  30  49  19 /  20   0   0   0
SPG  69  44  51  35 /  20   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR
CITRUS-     LEVY-SUMTER.

     FREEZE WARNING FROM 3 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
     HERNANDO-LEVY-PASCO-SUMTER.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
     SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
     MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST WEDNESDAY FOR
     CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM
EST THURSDAY      FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA
BEACH TO      ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT      20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
     WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...MC
LONG TERM/AVIATION...RKR
Hazardous weather outlook, Jan 1, 5:30 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EST TUE JAN 1 2008

FLZ039-042-043-048>052-055>057-060>062-065-021030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
517 AM EST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH THE MORNING HOURS IN
COASTAL AND OFF-SHORE WATERS GENERALLY FROM LONGBOAT PASS
SOUTHWARD. CLOUD TO WATER LIGHTNING STRIKES WILL BE A
POSSIBILITY...ALONG WITH MODERATE TO HEAVY RAINFALL.

...DENSE FOG IMPACT...
AREAS OF LOCALLY DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS
HAVE DEVELOPED FROM TAMPA BAY SOUTHWARD ALONG THE COAST. THE FOG
WILL DISSIPATE QUICKLY THIS MORNING AFTER SUNRISE.

...EXCESSIVE COLD IMPACT...
A COLD FRONT WILL SPREAD IN COLD AND DRY AIR TO THE REGION
BEGINNING THIS AFTERNOON. FREEZING TEMPERATURES ARE EXPECTED
OVERNIGHT IN NORTHERN COUNTIES...AND GUSTY WINDS WILL MAKE FOR
COLD WIND CHILLS THROUGHOUT THE AREA OVERNIGHT. A FREEZE WARNING
AND WIND CHILL ADVISORY ARE IN EFFECT.

...WIND AND SEA IMPACT...
NORTHWEST WINDS OF 15 TO 25 MPH INCREASING TO 20 TO 30 MPH WITH
GALE FORCE GUSTS WILL GENERATE ROUGH CONDITIONS AND BUILDING SEAS
BEGINNING THIS AFTERNOON AND WILL LINGER INTO LATE WEDNESDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL AREAS DURING THIS PERIOD.

...FIRE WEATHER IMPACT...
DRY CONDITIONS WILL COMBINE WITH GUSTY WINDS TO GENERATE A PERIOD
OF CRITICAL TO NEAR CRITICAL CONDITIONS OVER NORTHERN AREAS THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...COASTAL HIGH SURF AND FLOODING IMPACT...
STRONG NORTHWEST WINDS WEDNESDAY WILL SPREAD ABOVE NORMAL HIGH TIDES
AND ROUGH SURF TO SHORELINES IN PINELLAS...PASCO...AND HERNANDO
COUNTIES. MINOR BEACH EROSION AND COASTAL FLOODING MAY BE POSSIBLE.

...EXCESSIVE COLD IMPACT...
CALMING WINDS AND ENTRENCHED COLD AIR WILL LEAD TO A VERY COLD
MORNING ACROSS THE REGION THURSDAY. MANY AREAS...OUTSIDE COASTAL
ZONES...WILL SEE A FREEZE WITH SOME LOCATIONS IN THE NORTH AND
INTERIOR EXPERIENCING A HARD FREEZE. WIND CHILLS WILL AGAIN BE ON
THE CHILLY SIDE.

...FIRE WEATHER IMPACT...
DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE WEDNESDAY AFTERNOON
WITH NEAR CRITICAL FIRE WEATHER THRESHOLDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CANTIN

In the hours before

Special weather statement, Jan 1, 8:28 AM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
828 AM EST TUE JAN 1 2008

FLZ051-052-055-056-011500-
HARDEE-POLK-MANATEE-HILLSBOROUGH-
828 AM EST TUE JAN 1 2008

...A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN HILLSBOROUGH...MOST OF CENTRAL AND SOUTHERN
POLK...EASTERN MANATEE AND MOST OF HIGHLANDS COUNTIES...

A LINE OF THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT THE
MENTIONED AREA INCLUDING DUETTE...BOWLING GREEN...LAKE WALES...FORT
MEADE AND WAUCHULA...UNTIL 1000 AM EST. GUSTY WINDS UP TO 40 MPH ARE
POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.

AR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 7:48 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter17 hr
Jan 1, 4:01 AM ESTRed Flag WarningTBWSumter13 hr
Jan 1, 4:01 AM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter30 hr
Jan 1, 1:28 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter37 hr
Jan 1, 1:40 PM ESTWind Chill WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter24 hr
Jan 1, 1:47 PM ESTHard Freeze WatchTBWSumter25 hr
Jan 1, 2:26 PM ESTHigh Surf AdvisoryTBWPinellas47 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.